so . for the past 2 days, ive been noticing that ive been pooping and peeing orange . not a bright orange , but orange none-the-less . i looked everywhere for an answer , but nowhere seems to have any idea . and the only places that do , arnt telling me much except that theyre not too sure either . im not sure wether or not its worth it to go see a doctor , or if its something that can cure itself , but im kinda freaking out . any ideas on what it could be ?
If you've started taking any new meds this could have an effect our your urine and feces. If you haven't been taking any new meds then it's more than likely something that you've eaten that didn't sit well with your stomach. If this continues more than 1 day or so then it's time to consult a doc. Best wishes and God bless as well!
Even if you have not started taking new meds it can still be the meds or vitamins that is causing the orange discoloration. You have to take into account that the side effects that we take are usually minized because of our food consumption, but since you did not eat for a few days the meds as well as any alcohol you consumed when partying may have caused this effect. Your body may also be trying to detox something out of your system.
Orange urine is easy to spot at just a glance in the toilet bowl or as it's coming out. And orange urine means something. I asked Dr. Andrew Stephenson, MD, urologist at the Glickman Urological & Kidney Institute at
Cleveland Clinic, what it means to have orange urine. Urine should be an almost clear, or very light yellow color.
But when you have orange urine, Dr. Stephenson explains: "Medications (e.g., Pyridium) may cause the urine to appear orange. Bilirubin is the byproduct of red blood cell metabolism. This is normally metabolized by the liver and excreted into the bowel via the bile duct (this is why the stool appears brown). The liver does not efficiently metabolize bilirubin in the setting of liver disease; hence, the bilirubin accumulates in the blood and is excreted in the urine (causing orange urine) by the kidneys."
Thus, orange or tea-colored urine can be a symptom of liver disease. However, a more orange hue in the urine can also be caused by food such as carrots, carrot juice, winter squash, beets and blackberries. Vitamin C, B complex vitamins, betacarotene (the compound in carrots that make them orange), senna herbs, and foods with orange dye can result in the same appearance as well.
Besides Pyridium, which is used to treat urinary tract infections, other medications can be culprits: rifampin, an antibiotic; and warfarin (trade name Coumadin), a blood thinner. In addition, some chemotherapy drugs and laxatives can have the same effect.
Lastly, dehydration can cause a bright, deep yellow, which may have an orange tinge to it. You need not be parched to be dehydrated, by the way. Thirst isn't the only symptom of dehydration, and you may not even be the slightest bit thirsty during periods that your body has inadequate hydration. Lack of fluid intake can concentrate urochrome, which is the end product of hemoglobin breakdown. Urochrome is what gives urine its normal pale yellow color. When this agent is concentrated, it yields the more intense yellow characteristic of dehydration.
The color change from eating a lot of carrots, carrot juice, beets, etc., is harmless. Just be sure that you know that this is the cause of the color change. Ask yourself if you've been eating any of these foods or
taking the supplements mentioned. In fact, the foods mentioned in this article, if eaten in enough quantities, can give the palms and soles of the feet an orange tinge.
If after stopping consumption of suspected foods, supplements or dyes for a few days, your urine is still orange, see a urologist to see if any health issues can be causing the discoloration. If your medical insurance plan requires that you first see a primary care physician to get to a urologist, then don't just stop at the primary care doctor; get a referral to a urologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.